Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

High fever, on azithral, sinarest, crocin, loss of appetite. Side effect of medication ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
Hello Dr. My 1 yr daughter was given a course of Azithral, Sinarest and crocin when she had high fever. The fever is gone now but there is significant loss of appetite. Is this a side effect of the antibiotic ? Please help.
Posted Tue, 17 Apr 2012 in Child Health
Answered by Dr. Rakhi Tayal 17 minutes later
Thanks for posting your query.

Loss of appetite is not the direct side effect of the antibiotic. After any illness, it is the weakness and altered taste sensation which causes a reduction in food intake of the child.

Just give your child some time and then she will definitely catch up with her lagging growth due to illness.

Try feeding her a bland, starchy foods, such as mashed potatoes, bread or pasta. If this doesn't work, don't force food on your child. Rest assured that she will regain her appetite as soon as the illness passes.

Just concentrate on her adequate hydration and give her Vitamin C XXXXXXX foods to enhance her natural immunity.

Hope this answers your query.I will be glad to answer the follow up queries that you have.

Wishing you good health.
Above answer was peer-reviewed by
Follow-up: High fever, on azithral, sinarest, crocin, loss of appetite. Side effect of medication ? 18 hours later
Thank you so much Dr. XXXXXXX I just have one more question that my wife and I are worried about. The frequency of urination of our child has also reduced significantly during this illness although her fluid intake did not reduce much (she only refuses to take any solids).
Please advise.

Answered by Dr. Rakhi Tayal 4 hours later

Thanks for writing again.

The insensible water loss from the body increases significantly during fever. This is the only reason of reduced urine output in spite of same intake. This will improve gradually once the body recovers from the illness.

Hope my answer is helpful. Write back if you have further queries.

Wish you and your daughter a good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor